Aa
A
A
Close
Avatar universal
Tramadol or Benzo Wihtdrawa?
I am on day 9 of benzo withdrawal and have been taking 50-200mg/day/x 3 years.  How do I know if I am still feeling the effects of benzo withdrawal vs tramadol?
Cancel
17 Answers
Page 1 of 1
Avatar universal
That's difficult to answer without more information.  No benzo for 9 days? Did you taper off?  Are you still taking the Tramadol?

What are some of your symptoms?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Still taking tramadol, 50-150/day, off benzos with vistaril.  Afraid to stop taking tramadol.  Feel  like I'm going to crawl out of my skin in the AM and have it at times throughout the day.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, stay in one thread. I thought you went off Tramadol too when I replied to your other post.

Benzo withdrawals can cause seizures or even death. I wouldn't recommend stopping Tramadol too. It's going to be bad enough as it is, believe me, and stopping Tramadol now would only make it worse.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Okay. It's the Tramadol. You're tapering your dose too quickly so cut back in smaller amounts over a longer period of time. For now, stay where you are until you feel better.

For that skin crawling feeling do this:

Get some Hylands Restfull Legs at Walmart/Walgreens. Take a combo cal/mag/potassium supplement twice a day. Buy some Epsom salts and poor that into a hot bath several times a day and soak. Your body will absorb the magnesium in the salts and you'll feel MUCH better!

These things work well for most and I hope they work for you! Let us know...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
* Benzo withdrawal is problematic only if you stop abruptly-
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My own personal experience with benzo withdrawal is that cold turkey is not a viable option.  I tried this and I was as sick as I've ever been in my life, not only physically but mentally.  For some people, benzo withdrawal can be problematic even on a reasonably slow taper, much depends on the person, dose and how long they've been on it.

I think for most people though, if you work with a doctor and taper over a period of months, you shouldn't expect many problems and in many cases, you can remain symptom free.  Just like some people are very sensative to certain drugs or foods, there are some people who simply don't tolerate tapers very well and will have symptoms.  The only real danger is going cold turkey or taking huge dose cuts, say from 4 mg a day (xanax) to 1 or 2 mg a day over a short period of time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2187831 tn?1357090600
HI,
I had benzo withdraws one time when the pharm and doctor could get on the same page. During those couple days, I had weird body aches, stomach cramps and I felt dizzy. I really wish I had never gotten involved with benzos. since early June i have been tapering. Not overly successful. But no big physical problems. I would like to keep hearing about your progress. You seem very strong. I wish for you more then anything to be free of this.
Laura
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hello! On day 15 of benzo withdrawal and have tapered from 250mg/day tramadol to 175mg/day over 1 week  which has been more painful than benzo detox.  Glad I was given all the info I was given from all of you.  Still have a way to go with the trams but now I know I will get there.  Weaning slowly, don't want to tip my bi-polar any more than I already have.  Am I tapering too slow?  Just don't think I can tolerate any quicker taper.  What do you think?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
271792 tn?1334983257
I think you have to do the taper that is best for you. Everyone is different and if this is working for you then go for it. the fact that you are sticking to it is wonderful. Keep up the good work and stay strong!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Okee doke!  I'll keep posting on my progress.  Can't tell you what a great support this sight has been!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Actually, I think your taper is way too fast. Cutting your dose in half is too much. That's why you feel awful.

Only drop by small amounts and wait a while between drops. I think that would work better for you. Take it slow; there's no need to be in a hurry. The whole point of a taper is to feel comfortable during the detox process. But, it has to be slow...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks so much!  I'll stay where I'm at for awhile.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Great! And then drop only a small amount instead of half the entire dose!

Good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Having slight discomfort around liver area.  Is this common?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Also, I am craving salt!  Is this also normal??
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
No and not really.

The liver tenderness is a concern. You need to get that evaluated.
Are you drinking enough?  Craving salt happens to everyone but how bad is it?  
Don't take in too much. Watch your BP.

Let your doctor know about this as soon as you can, okay?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Not that bad.  Am just now really able to taste the flavor of food.  See MD on Thurs
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1470329434
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA